Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

extremely dry and harsh hands

Hi!

First of all sorry for my english. I'm not a native speaker and i'm not familiar with medical terms.

I'm 26 years old male living in Poland. From the day I was born I have a problem with my hands, mainly the fingers. They're extremely dry, harsh

and the skin is flaking. Most of the time they are red and itchy. Theres also some wounds - small ruptures of the skin.

Within a few years I visited many dermatologists. Most of them prescribed me some witamins, moisturizing ointments or some hydrocortisones.

Some of them said it has to be a contact allergy. I visited two allergists. The first one did some tests (skin stripes) and nothing came out so

it's not an allergy. The other one said it has to be an allergy to dust. He prescribed me a drug called Telfexo (fexofenadine) but it caused

absolutelly no effect. I've also used Claririne (loratadine) - the same.

My blood test results are mostly OK. Only the cholesterol level is a little low.

Sometimes my hands are in a pretty good condition (1-2 months in a year) and I don't know why. I note everything I eat and I don't see any

connection. Interesting fact is that in 2010 I spent two weeks in Egipt and my hands were in a perfect shape almost from the day one. When I came

back to Poland, the previous state returned.

I live with two cats, but I don't think this is the cause. ONLY MY PALMS ARE ILL - ABSOLUTELLY NOTHING ELSE and I don't touch the cats at all. When

I take some domestic vacation, my hands aren't getting better.

I've used many different soaps, even medical, but without any effect.

I've noticed my hands are sweaty most of the time. Maybe this is the reason?

Presently I use Protopic (tacrolimus). It helps a bit but but only with symptoms, not the causes and I have to use it at least two times a day with

a combination of some moisturings.

Thanks for any help.
1 Responses
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
From the symptoms, the possibility of pompholyx or dyshidrotic eczema should be ruled out. The exact cause is not known and excessive sweating can be one of the reasons. But some triggers like allergic reaction to soaps, detergents, foods, latex, nickel etc may trigger the symptoms. Apply some calamine lotion on the affected area and keep the area well moisturized. Use only thin applications of moisturizer ointments as excessive amounts of ointment may restrict breathing of the skin and aggravate the condition.

Topical steroids can be applied but they are available under prescription. Moreover to prevent infection, topical antibiotics may be needed. I suggest you to consult a dermatologist and get it evaluated.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.




Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions